# SDR 96ZZZX2571

- Difficulty date: May 4, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2787T
- Make and model: Beech 95-C55
- Aircraft serial: TE388
- System (JASC): 2312 · VHF Communications System
- Part: Ic Driver
- Part number: 742240001
- Condition: Failed
- Location: Nav Comm
- Part time: 992 hours
- Component: Narco, MK120
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

TRANSMITTER MODULATOR TRANSISTOR Q3702 FAILED (SHORTED) CAUSING IC DRIVER U3701 TO FAIL.  BOTH OF THESE COMPONENTS WERE BURNED CAUSING AN ELECTRICAL FIRE SMOKE ODOR TO BE PRESENT IN THE AIRCRAFT COCKPIT.  SUBMITTER SUGGESTS THIS APPEARS TO BE AN ISOLATED INCIDENT AS HAVE NOT SEEN THIS PARTICULAR FAILURE MODE IN THE MK-12D RADIOS BEFORE.  SUSPECT A VOLTAGE SPIKE ON THE AIRCRAFT AVIONICS POWER BUSS COULD HAVE CAUSED THIS RADIO FAILURE.
